MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE HA 7MM X 25MM; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIOSURE HA 7MM X 25MM; SCREW, FIXATION, BONE
Catalog Number 72201772
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a knee + acl flexor arthroscopy, the biosure helicoil anchor broke off when placing the screw into the bone tunnel.The fragments were removed with the aid of kelly tongs.The procedure was completed with a smith and nephew back up device with no surgical delay.No further complications were reported.
 
Additional Manufacturer Narrative
The reported device was not returned to the designated complaint unit for independent evaluation.However an image evaluation was performed and found the biosure screw fractured at the tip.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the anchor material specification found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.The root cause of the reported event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.No containment or corrective actions are recommended at this time.
 
Event or Problem Description
It was reported that during a knee + acl flexor arthroscopy, the biosure helicoil anchor broke off when placing the screw into the bone tunnel.The fragments were removed with the aid of kelly tongs.The procedure was completed with the same device with no surgical delay.No further complications were reported.

Brand Name
BIOSURE HA 7MM X 25MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18984214
Report Number1219602-2024-00633
Device Sequence Number15506191
Product Code HWC
UDI-Device Identifier03596010611680
UDI-Public03596010611680
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K080358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72201772
Device Lot Number51078963
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2024
Supplement Date Received by Manufacturer04/26/2024
04/26/2024
Initial Report FDA Received Date03/26/2024
Supplement Report FDA Received Date04/29/2024
05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age24 YR
Patient SexFemale